Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 93, NWS Fort Worth, TX

May 20, 2015Wise County, Texas

NWS Fort Worth, TX issued this river flood warning at May 20, 2015, 12:35 AM CDT for Wise County, Texas. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
May 20, 2015, 12:35 AM CDT (05:35 UTC)
Expired
May 22, 2015, 10:08 AM CDT
In force
58 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Sandy Creek (Trinity River Basin) near Bridgeport (BRPT2). The gauge peaked at 13.36 ft at May 21, 2015, 7:00 AM CDT.

actionminormoderate10121405/2005/2105/2205/23
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08044000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 6:51 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 19, 6:51 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
651 PM CDT TUE MAY 19 2015

.AVIATION...
SCATTERED STRONG TO SEVERE CONVECTION ONGOING FROM WICHITA FALLS
SOUTHWARD TO COLEMAN TEXAS...WITH ISOLATED CELLS PERSISTING FARTHER
EAST FROM NEAR MINERAL WELLS TO NW OF WACO. FOR NOW...BELIEVE
MOST CONVECTION WILL REMAIN TO THE WEST/NORTHWEST OF THE METROPLEX
TAF SITES...AND HAVE KEPT THUNDER OUT OF THE INITIAL HOURS OF
THESE TAFS. HOWEVER...ENVIRONMENT WILL REMAIN RELATIVELY FAVORABLE
ALONG THE I-35 CORRIDOR THROUGH AT LEAST SUNSET. AS SUCH...MAY
NEED TO ADD VCTS TO AT LEAST THE KFTW...KAFW..AND KDFW TAFS...IF
CURRENT CONVECTION HOLDS TOGETHER.

OTHERWISE...ALL TAFS SHOW A TREND TOWARD MVFR CIGS BY 06Z...AND
EVENTUALLY IFR CIGS BY 10Z AS LOW CLOUDINESS EVOLVES IN MOIST
SOUTHERLY FLOW OVERNIGHT. SHORT-TERM MODEL GUIDANCE SUGGESTS
ANOTHER BAND OF CONVECTION WILL MOVE SOUTHEASTWARD OUT OF OKLAHOMA
AFTER 06Z...WITH THE DECAYING REMNANTS POTENTIALLY AFFECTING THE
METROPLEX BY 10Z. CONFIDENCE IS STILL NOT GREAT ON THE DEVELOPMENT
OF THIS ACTIVITY...BUT HAVE SHOWN AT LEAST VCSH CONDITIONS IN THE
METROPLEX AFTER 10Z. ANY ACTIVITY SHOULD REMAIN NORTH OF
WACO THROUGH 12Z.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT TUE MAY 19 2015/
DUE TO PERSISTENT LOW CLOUDS...AFTERNOON TEMPERATURES ARE
GENERALLY COOLER THAN 24 HOURS EARLIER. BUT WITH DEW POINTS AROUND
70F AND LITTLE TO NO INHIBITION...CONVECTIVE CELLS HAVE DEVELOPED
ACROSS NORTH AND CENTRAL TEXAS IN SIMILAR FASHION. MLCAPE VALUES
HAVE SOARED ABOVE 2000J/KG IN MANY AREAS SOUTH OF THE I-20
CORRIDOR...WITH VALUES APPROACHING 2500J/KG IN FAR SOUTHERN ZONES
WHERE TEMPS HAVE REACHED THE MID 80S. PW VALUES NEARLY 2 INCHES IN
THESE AREAS WILL ASSURE CONSIDERABLE PRECIP LOADING IN STRONG
UPDRAFTS. DESPITE MORE PROGRESSIVE MOVEMENT TODAY...THIS SHOULD
RESULT IN A FEW DOWNBURSTS...A SUBSET OF WHICH MAY REACH SEVERE
LIMITS AT THE SURFACE. SPEED SHEAR IS RATHER ORDINARY...BUT THE
DIRECTIONAL SHEAR IN THE LOWEST 3KM IS SUFFICIENT TO ROTATE THESE
STRONG UPDRAFTS. IN HIGH-INSTABILITY ENVIRONMENTS...TORNADOES CAN
OCCUR WITH THESE MINI-SUPERCELLS. ALTHOUGH THE LOW-LEVEL FLOW
REMAINS WEAK...IT HAS RECOVERED ENOUGH TO PREVENT THE SLOW-MOVING
MEANDERING STORMS WE ENCOUNTERED ON MONDAY. NONETHELESS...THE
FLOOD THREAT WILL CONTINUE WITH HIGH PRECIPITATION EFFICIENCY AND
SATURATED SOILS. CREEKS AND STREAMS...AS WELL AS MAIN-STEM
RIVERS...REMAIN PRONE TO FLOOD.

NORTH OF I-20...TEMPERATURES ARE STRUGGLING TO REACH 80 DEGREES.
THIS IS LIMITING INSTABILITY TO VALUES UNDER 1500J/KG. BUT IN
FAR NORTHERN ZONES...WHERE A PASSING SHORTWAVE WILL ENHANCE THE
FORCING ALOFT...DEEP SURFACE-BASED CONVECTION WILL OCCUR. THOUGH
STILL IN THE WARM SECTOR...THESE CELLS WILL BE CLOSER TO A FRONTAL
BOUNDARY...WHICH WILL BACK THE SURFACE WINDS...ENHANCING THE
TORNADO THREAT. AT THIS TIME...ONLY MONTAGUE AND COOKE ARE
INCLUDED IN A TORNADO WATCH THAT CONTINUES THROUGH 9 PM.

MUCH OF THIS CONVECTION IS DIURNALLY DRIVEN AND WILL DISSIPATE
WITH THE LOSS OF DAYTIME HEATING. THE BULK OF THE ACTIVITY
OVERNIGHT WILL BE NORTH OF THE I-20 CORRIDOR...ASSOCIATED WITH THE
TRANSITING SHORTWAVE ENERGY. THE SEVERE POTENTIAL WILL DIMINISH...
BUT THE THREAT OF HEAVY RAIN WILL PERSIST.

DESPITE SOME SUBSIDENCE AND SHORTWAVE RIDGING ON WEDNESDAY...THE
EXITING SHORTWAVE TROUGH WILL HELP DRAG THE FRONTAL BOUNDARY INTO
THE I-20/I-30 CORRIDORS AT PEAK HEATING WEDNESDAY AFTERNOON.
SEVERE STORMS WILL BE POSSIBLE ALONG THE BOUNDARY...BUT THEIR
DURATION WILL DEPEND ON THE SPEED OF THE FRONT AND THE EXTENT OF
THE CONVECTION DEVELOPING A SOUTHWARD-MOVING COLD POOL THAT COULD
LIMIT THE LIFESPAN OF INDIVIDUAL UPDRAFTS. HOWEVER...STORM MOTION
NEARLY PARALLEL TO THE BOUNDARY COULD PROLONG ROTATING UPDRAFTS
SUFFICIENTLY FOR A FEW TORNADOES. THEN AGAIN...IF TOO MANY
UPDRAFTS ARE COMPETING...TRAINING ALONG THE BOUNDARY AND A
RESULTING FLOOD THREAT MAY BE THE PRIMARY HAZARD.

DEPENDING ON THE EXTENT OF THE WEDNESDAY CONVECTIVE ACTIVITY...THE
FRONT MAY PASS THROUGH THE ENTIRE CWA. EVEN THOUGH DEW POINTS WILL
BE REDUCED IN THE POSTFRONTAL AIR ON THURSDAY...OVERRUNNING 850MB
MOISTURE AND RENEWED SOUTHWEST FLOW ALOFT SHOULD PREVENT A BREAK
IN THE WET PATTERN. RAIN CHANCES WILL STEADILY INCREASE INTO THE
HOLIDAY WEEKEND...LIKELY DISRUPTING OUTDOOR ACTIVITIES. IT STILL
APPEARS THE MAIN EVENT WILL BE SATURDAY NIGHT INTO SUNDAY...WHEN A
POTENT SHORTWAVE TRACKS THROUGH NORTH AND CENTRAL TEXAS. GUIDANCE
REMAINS IN GOOD AGREEMENT WITH THE POSITION AND TIMING...THOUGH
THIS FAR OUT...THERE ARE UNSURPRISINGLY SOME DIFFERENCES IN
STRENGTH. WITH THE CURRENT PROJECTED TIMING...THE MAIN CONCERN
WOULD BE WIDESPREAD RAINFALL AND FLOODING.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  83  61  74  62 /  60  50  50  40  40
WACO, TX              71  85  65  77  63 /  30  20  50  40  40
PARIS, TX             68  80  60  74  59 /  50  50  50  40  30
DENTON, TX            69  81  59  71  60 /  60  50  50  40  40
MCKINNEY, TX          69  81  60  74  60 /  60  50  50  40  30
DALLAS, TX            70  84  62  74  63 /  50  50  50  40  40
TERRELL, TX           70  83  63  77  62 /  40  40  50  40  30
CORSICANA, TX         70  84  65  77  64 /  30  30  50  40  30
TEMPLE, TX            69  84  67  78  64 /  20  20  40  40  40
MINERAL WELLS, TX     68  81  59  71  60 /  50  50  50  40  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR TXZ091-
100>102-115-116.

&&
Hazardous weather outlook, May 19, 4:00 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT TUE MAY 19 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
400 PM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A FEW
STORMS COULD BRIEFLY REACH STRONG TO SEVERE LIMITS WITH
HAIL...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. AN
ISOLATED TORNADO IS POSSIBLE THROUGH EARLY EVENING.

LOCALLY HEAVY RAINFALL ON TOP OF SATURATED SOILS MAY POSE A
FLOODING PROBLEM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS ALL OF NORTH TEXAS
WEDNESDAY THROUGH MONDAY. ISOLATED AREAS OF SEVERE WEATHER WILL
BE POSSIBLE EACH DAY...ALONG WITH A POTENTIAL FOR LOCALIZED HEAVY
RAIN AND FLOODING.

SEVERE WEATHER CHANCES WILL INCREASE THIS COMING WEEKEND...THOUGH
MANY UNCERTAINTIES EXIST ON OVERALL THREATS AND SYSTEM EVOLUTION
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED MAINLY NORTHWEST OF A
LAMPASAS TO WACO TO ATHENS LINE THROUGH THIS EVENING.

In the hours before

Local storm report, May 19, 9:36 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
936 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             JACKSBORO               33.22N  98.17W
05/19/2015  E1.75 INCH       JACK               TX   FIRE DEPT/RESCUE

            GOLFBALL SIZE HAIL AT 380 & 1156
Local storm report, May 19, 10:09 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     RUNAWAY BAY             33.17N  97.87W
05/19/2015                   WISE               TX   EMERGENCY MNGR

            ROOFS REPORTED OFF TWO SEPARATE APARTMENT BUILDINGS IN
            RUNAWAY BAY
Local storm report, May 19, 10:29 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     3 E RUNAWAY BAY         33.17N  97.81W
05/19/2015                   WISE               TX   PUBLIC

            MAJOR DAMAGE TO AT LEAST 2 HOUSES NEAR 3312 FM 920
            BETWEEN RUNAWAY BAY AND PARADISE
Local storm report, May 19, 10:31 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     BOONSVILLE              33.07N  97.87W
05/19/2015                   WISE               TX   EMERGENCY MNGR

            LARGE TREES AND POWER LINES DOWN. RESIDENTIAL STRUCTURES
            COLLAPSED NEAR CR 3655 AND FM 920
Special weather statement, May 20, 12:25 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1225 AM CDT WED MAY 20 2015

TXZ092-102-103-200615-
COOKE TX-WISE TX-DENTON TX-
1225 AM CDT WED MAY 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WISE...NORTHWESTERN
DENTON AND SOUTHERN COOKE COUNTIES UNTIL 115 AM CDT...

AT 1224 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF KRUM...OR 11 MILES WEST OF SANGER...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANGER...RAY ROBERTS PARK JOHNSON BRANCH AND VALLEY VIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3345 9695 3324 9738 3340 9760 3344 9750
      3344 9748 3356 9715
TIME...MOT...LOC 0524Z 230DEG 20KT 3334 9737

30
Local storm report, May 20, 12:35 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 AM CDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     FLASH FLOOD      BRIDGEPORT              33.22N  97.77W
05/20/2015                   WISE               TX   BROADCAST MEDIA

            CREEK NEAR BRIDGEPORT OUT OF ITS BANKS AND HAS SHUT DOWN
            114 GOING THRU TOWN..

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:01 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise44 min
May 19, 7:11 PM CDTTornado WarningFWDPalo Pinto34 min
May 19, 7:24 PM CDTSevere Thunderstorm WarningFWDEastland66 min
May 19, 7:29 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker34 min
May 19, 7:37 PM CDTTornado WarningFWDPalo Pinto, Parker23 min
May 19, 7:42 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 19, 7:48 PM CDTTornado WarningFWDJack27 min
May 19, 7:52 PM CDTFlash Flood WarningFWDJack, Young3 hr
May 19, 7:57 PM CDTTornado WarningFWDJack, Palo Pinto, Parker, Wise33 min
May 19, 7:59 PM CDTSevere Thunderstorm WarningFWDYoung46 min
May 19, 8:14 PM CDTTornado WarningFWDJack31 min
May 19, 8:42 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 19, 9:02 PM CDTSpecial Weather StatementFWDErath43 min
May 19, 9:06 PM CDTSevere Thunderstorm WarningFWDWise54 min
May 19, 9:15 PM CDTSevere Thunderstorm WarningFWDEastland, Erath45 min
May 19, 9:15 PM CDTTornado WarningFWDJack, Wise30 min
May 19, 9:20 PM CDTFlash Flood WarningFWDJack3 hr
May 19, 9:42 PM CDTTornado Warning Tornado observedConsiderable damage threatFWDWise33 min
May 19, 9:43 PM CDTSevere Thunderstorm WarningFWDJack, Wise62 min
May 19, 9:56 PM CDTSevere Thunderstorm WarningFWDErath24 min
May 19, 10:08 PM CDTTornado WarningFWDWise37 min
May 19, 10:17 PM CDTAreal Flood AdvisoryFWDWise118 min
May 19, 10:40 PM CDTAreal Flood WarningFWDJack3 hr
May 19, 10:40 PM CDTTornado WarningFWDWise35 min
May 19, 10:43 PM CDTSevere Thunderstorm WarningFWDJack, Wise62 min
May 19, 10:56 PM CDTFlash Flood WarningFWDDenton, Wise3 hr
May 19, 10:59 PM CDTSevere Thunderstorm WarningFWDDenton61 min
May 19, 11:09 PM CDTTornado WarningFWDDenton36 min
May 19, 11:24 PM CDTRiver Flood WarningFWDJack4 days
May 19, 11:56 PM CDTTornado WarningFWDDenton34 min
May 20, 12:13 AM CDTAreal Flood WarningFWDJack3 hr
May 20, 12:25 AM CDTSpecial Weather StatementFWDDenton50 min
May 20, 12:39 AM CDTAreal Flood AdvisoryFWDCooke3 hr
May 20, 12:47 AM CDTFlash Flood WarningFWDCooke3 hr
May 20, 12:56 AM CDTSpecial Weather StatementFWDCooke49 min
May 20, 1:06 AM CDTSevere Thunderstorm WarningFWDMontague54 min
May 20, 1:22 AM CDTAreal Flood AdvisoryFWDMontague3 hr
May 20, 1:49 AM CDTSpecial Weather StatementFWDCooke56 min
May 20, 1:51 AM CDTFlash Flood WarningFWDCooke, Montague6 hr
May 20, 2:09 AM CDTRiver Flood WarningFWDDenton17 hr
May 20, 2:09 AM CDTRiver Flood WarningFWDDenton8 days
May 20, 2:21 AM CDTAreal Flood WarningFWDJack, Wise3 hr
May 20, 2:57 AM CDTFlash Flood WarningFWDGrayson4 hr
May 20, 3:17 AM CDTFlash Flood WarningFWDDenton, Jack, Wise6 hr
May 20, 4:17 AM CDTFlash Flood WarningFWDFannin, Lamar4 hr
May 20, 4:56 AM CDTAreal Flood AdvisoryFWDYoung3 hr
May 20, 5:02 AM CDTAreal Flood AdvisoryFWDCollin3 hr
May 20, 5:42 AM CDTRiver Flood WarningFWDCooke19 hr
May 20, 5:42 AM CDTRiver Flood WarningFWDCollin34 hr
May 20, 5:53 AM CDTAreal Flood AdvisoryFWDDelta, Hopkins, Hunt3 hr
May 20, 6:28 AM CDTSpecial Weather StatementFWDPalo Pinto47 min
May 20, 6:56 AM CDTAreal Flood WarningFWDGrayson3 hr
May 20, 7:43 AM CDTAreal Flood AdvisoryFWDCooke, Montague3 hr
May 20, 8:00 AM CDTAreal Flood AdvisoryFWDFannin, Lamar3 hr
May 20, 8:15 AM CDTRiver Flood WarningFWDHunt43 hr
May 20, 8:15 AM CDTRiver Flood WarningFWDHunt, Rockwall32 hr
May 20, 11:04 AM CDTAreal Flood WarningFWDCooke, Montague6 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.